Missouri, 2010

Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2010

June 4 to 5, 2010 · NWS EAX · 47 events in 11 counties and zones

A stalled frontal boundary caused several complexes of thunderstorms to move across northern Missouri, during the evening hours of June 4th, into the morning hours of the 5th. Large hail and excessive rainfall was reported, mainly along and north of Highway 36.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A stalled frontal boundary caused several complexes of thunderstorms to move across northern Missouri, during the evening hours of June 4th, into the morning hours of the 5th. Large hail and excessive rainfall was reported, mainly along and north of Highway 36.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 3:47 PM CST, 36 minutes earlier.

Area forecast discussion, Jun 4, 3:47 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CDT FRI JUN 4 2010

.DISCUSSION...

VERY NEAR TERM/LATE AFTERNOON-OVERNIGHT...

SATELLITE IMAGERY INDICATES CONGESTED CU HAS FORMED ACROSS FAR
NORTHERN MO IN ASSOCIATION WITH THE H8 CONVERGENCE ZONE AND WITHIN A
VERY MOIST AND UNSTABLE AIRMASS. ML CAPE VALUES WITHIN THIS REGION
ARE IN EXCESS OF 3500J/KG WITH BASICALLY NO CAP. RECENT ACARS FROM
MCI SHOWS THE CONVECTION HAS BEEN SLOW TO GROW VERTICALLY DUE TO THE
MOISTURE BEING SHALLOWER THAN FORECAST...THUS CAPES ARE NOWHERE NEAR
WHAT THE MODELS HAVE FORECAST. PLUS THE CONVERGENCE ZONE IS NOT
PARTICULARLY STRONG AND LATEST BUFR SOUNDINGS SHOW A LACK OF
DIRECTIONAL SHEAR WITHIN THE COLUMN. THAT BEING SAID...HIGHER VALUES
OF 0-6KM BULK SHEAR ARE JUST UPSTREAM AND ONCE THEY ARRIVE WITHIN
THE NEXT COUPLE OF HOURS AM EXPECTING TO SEE SCATTERED CONVECTION
BLOSSOM. IN ADDITION...THE 18Z HRRR SHORT RANGE MODEL HAS
STEADFASTLY HELD ON TO AN INITIATION TIME AROUND 22Z ACROSS
NORTHERN. THUS...AM EXPECTING TO SEE SCATTERED CONVECTION ACROSS
NORTHERN MO DURING THE LATE AFTERNOON AND EVENING HOURS. ML CAPES
AND THE 0-6KM BULK SHEAR SHOULD BE ABLE TO SUPPORT A FEW SUPERCELLS
WITH LARGE HAIL INITIALLY THE MAIN SEVERE THREAT...AND ONCE THE COLD
POOLS FORM AFTER A COUPLE HOURS OF CONVECTION DAMAGING WINDS WILL
BECOME A POSSIBILITY. AREAS NORTH OF A STJ TO MACON LINE HAVE THE
BEST CHANCE AT SEEING THUNDERSTORMS THROUGH THIS EVENING.
HOWEVER...SOME BACK-BUILDING TO THE SOUTHWEST TOWARDS THE KANSAS
CITY AREA IS POSSIBLE AS THE LOW LEVEL JET BACKS TO THE SOUTH AND
CONVECTION HEADS TOWARDS THE MOST UNSTABLE AIRMASS THAT IS LEFT.

THE LATE AFTERNOON/EVENING STORMS ARE EXPECTED TO WEAKEN AND/OR EXIT
THE CWA BY MID TO LATE EVENING. AS THE SOUTHERLY NOCTURNAL LOW LEVEL
JET STRENGTHENS IT FORCE THE VERY MOIST/UNSTABLE AIR NORTH OF THE
STALLED EAST-WEST FRONT WITH NEW CONVECTION FORMING FURTHER NORTH
OVER IOWA VIA INCREASING ISENTROPIC LIFT. THIS REGION WILL BE UNDER
A MORE FAVORABLE FLOW REGIME WHERE EMBEDDED IMPULSES WILL HAVE A
CHANCE TO ENHANCE AND ORGANIZE CONVECTION INTO AN MCS. MODELS HAVE
BEEN PRETTY CONSISTENT IN FORMING AN MCS WHICH COULD TRACK ACROSS
FAR NORTH CENTRAL AND NORTHEAST MO OVERNIGHT. DUE TO THE NEARLY
SATURATED GROUND AND HIGH PWS FEEL A FLASH FLOOD WATCH IS WARRANTED
OVERNIGHT.

SATURDAY/SUNDAY...

HARD TO SAY WHERE ANY MESOSCALE BOUNDARIES WILL END UP FOR SATURDAY.
THERE WILL BE A COLD FRONT UPSTREAM WHICH WILL TRACK EAST-SOUTHEAST
AS A WEAK MID LEVEL SHORTWAVE TRACKS ACROSS THE CENTRAL PLAINS.
AIRMASS OVER THE CWA WILL NOT HAVE CHANGED SINCE FRIDAY SO EXPECT
ANOTHER SULTRY DAY WITH MUCH ABOVE NORMAL TEMPERATURES AND A VERY
UNSTABLE AIRMASS. MODELS DO SHOW A SIGNIFICANT INCREASE IN THE
TEMPERATURES AT H7 WHICH WILL YIELD A STRONG ELEVATED MIXED LAYER OR
EML. THIS SHOULD EFFECTIVELY CAP ANY CONVECTION UNTIL THE COLD FRONT
MOVES THROUGH THE CWA DURING THE AFTERNOON. EXPECT TO SEE A LINE OF
SCATTERED CONVECTION FORM ALONG AND JUST EAST OF THE COLD FRONT WITH
SEVERE WEATHER A GOOD POSSIBILITY.

HIGH PRESSURE BUILDING INTO THE REGION ON SUNDAY WILL DRAW IN MUCH
COOLER AND DRIER WEATHER MAKING FOR A FINE DAY.

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

MEAN SUBTROPICAL RIDGE WILL REMAIN FLATTENED ALONG THE SOUTHERN TIER
STATES INTO EARLY NEXT WEEK...ALONG A CONTINUED FETCH OF STRONG
WESTERLIES TO BISECT THE NATION. OVERALL MODEL TRENDS...LIKELY
INFLUENCED BY CONVECTIVE EPISODES IN THE SHORT TERM...SUGGEST THAT
THE STRONGER WESTERLIES WILL SHIFT A BIT SOUTHWARD AND PROVIDE A
MORE DIRECT INFLUENCE TO THE CWA. LONGWAVE TROUGHING OVER THE
PACIFIC NORTHWEST WILL ALLOW A BARRAGE OF LOW AMPLITUDE SHORTWAVES
TO ZIP THROUGH THE MEAN FLOW...ALLOWING A REPEATED SERIES OF MCS
EVENTS TO IMPACT THE REGION.

STRENGTHENING BAROCLINIC ZONE...IN RESPONSE TO REPEATED CONVECTIVE
COLD POOLS...WILL SERVE AS ONE FOCI FOR DAILY CONVECTION...WHILE MCS
DEVELOPMENT WILL ALSO LIKELY RESULT FROM UPSCALE GROWTH FROM DAILY
CONVECTIVE EPISODES OFF THE FAVORED CO/WY HIGH TERRAIN.

GIVEN THE VERY FAVORABLE SYNOPTIC REGIME FOR MCS ACTIVITY...HAVE
INCREASED POPS MONDAY NIGHT INTO WEDNESDAY. ATTENDANT DAILY THREATS
FOR HAIL/WIND DAMAGE WILL PERSIST FOR ANY NEAR-SURFACE BASED
ACTIVITY...WITH HEAVY RAIN BECOMING AN INCREASING CONCERN AS
THUNDERSTORM COMPLEXES TRACK OVER THE SAME AREAS.

WITH RESPECT TO SENSIBLE WEATHER VARIABLES...WIND FORECAST WILL HAVE
LITTLE SKILL BEYOND DAY 4 AND ASSUMES SOME MEAN AMBIENT FLOW THAT
WILL SURELY BE MUDDLED BY CONVECTION/OUTFLOW/ETC...
LIKEWISE...TEMPERATURE FORECASTS ARE HIGHLY SUBJECT TO CONVECTION
AND SUBSEQUENT DEBRIS...BUT SHOULD AVERAGE COOLER THAN THE PAST
SEVERAL DAYS OWING TO AN EXPECTED SOUTHWARD PUSH TO THE EFFECTIVE
BOUNDARY.

BEYOND THURSDAY...MODELS REMAIN CONSISTENT WITH A STRONG
AMPLIFICATION OF THE WEST COAST TROUGH AND A SPRAWLING HEAT RIDGE
OVER THE CENTRAL CONUS. THUS...SOMETIME IN THE 7 TO 9 DAY TIME FRAME
WOULD EXPECT A PERIOD OF MUCH ABOVE TEMPERATURES AND A REFOCUSING OF
CONVECTION BACK TO THE CENTRAL/NORTHERN HIGH PLAINS.

BOOKBINDER

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS THROUGH THE FORECAST WITH KSTJ
HAVING A SMALL WINDOW OF REDUCED VISIBILITIES FROM THUNDERSTORMS
DURING THE LATE AFTERNOON/EARLY EVENING HOURS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY FORM OVER NORTHERN MO BY MID AFTERNOON.
SHORT TERM CONVECTIVE MODELS AND EXPECTED STORM EVOLUTION SUGGEST
ACTIVITY COULD BUILD TO THE SOUTHWEST AND INTO THE KSTJ TERMINAL
WITH CHANCES DECREASING THE FURTHER SOUTH YOU GO.

DURING THE MID TO LATE EVENING HOURS THE THREAT FOR SHOWERS AND
THUNDERSTORMS WILL MARKEDLY DECREASE AT ALL 3 TERMINALS AS THE FOCUS
FOR NEW ACTIVITY WILL BE FURTHER SOUTH AND OVER IA.

THE NOCTURNAL SSW LOW LEVEL JET WILL INCREASE CONSIDERABLY
OVERNIGHT ACROSS KS AND SHIFT EAST INTO WESTERN MO TOWARDS
SUNRISE...WITH THE THREAT OF LOW LEVEL WINDSHEAR INCREASING
ACCORDINGLY. LOW LEVEL INVERSION SHOULD QUICKLY DISSIPATE SHORTLY
AFTER SUNRISE AND ALLOW STRONGER WINDS TO MIX OUT.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH
     6 AM SATURDAY MORNING FOR MOZ005>008.

KS...NONE.
Hazardous weather outlook, Jun 4, 12:08 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT FRI JUN 4 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
108 PM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM OVER
NORTHERN MISSOURI DURING THE MID TO LATE AFTERNOON HOURS. AREAS NORTH
OF A ST JOSEPH TO MACON LINE WILL HAVE THE GREATEST THREAT FOR SEVERE
WEATHER DURING THE AFTERNOON HOURS. THERE IS SOME POTENTIAL FOR THE
STORMS TO DEVELOP SOUTHWEST AND TOWARDS THE KANSAS CITY AREA BY LATE
AFTERNOON OR EARLY EVENING.

LOW LEVEL MOISTURE AND A VERY UNSTABLE AIRMASS ARE POOLING AHEAD OF A
WEAK FRONTAL BOUNDARY WHICH CURRENTLY EXTENDS FROM EXTREME SOUTHEAST
NEBRASKA THROUGH SOUTH CENTRAL IA. DUE TO THE HIGH DEGREE OF
INSTABILITY AND MID LEVEL WIND SHEAR PRESENT A FEW ROTATING
SUPERCELLS ARE POSSIBLE... WITH LARGE HAIL IN EXCESS OF GOLF BALL
SIZE POSSIBLE AS WELL AS DAMAGING WINDS AND VERY HEAVY RAINFALL.

IN ADDITION...A VERY WARM AND HUMID AIR MASS WILL BE TO ITS SOUTH...WITH
AFTERNOON HEAT INDICIES EXPECTED TO BE IN THE MID TO UPPER 90S.

THE STORMS SHOULD DIMINISH IN THE EVENING WITH THE LOSS OF THE
AFTERNOON HEATING. HOWEVER...OVERNIGHT...AS THE LOW LEVEL JET
INCREASES AND MOVES OVER TOP OF THE FRONT...A COMPLEX OF THUNDERSTORMS
IS LIKELY TO FORM AND ROLL ACROSS IOWA AND FAR NORTHERN MISSOURI.
AGAIN HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT.

ALSO, IF HEAVY RAIN SHOULD OCCUR IN AN AREA...WITH STILL FAIRLY WET
GROUND...THERE WILL BE THE POTENTIAL OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DURING THE DAY ON SATURDAY...THUNDERSTORMS MAY BE ONGOING NEAR THE
IOWA BORDER IN NORTHEAST MISSOURI AT THE START OF THE DAY NEAR A WARM
FRONT. BY MIDDAY AN AREA OF LOW PRESSURE IN EASTERN NEBRASKA WITH A
COLD FRONT IN EASTERN KANSAS WILL BE TRACK SOUTHEAST INTO MISSOURI.
SCATTERED THUNDERSTORMS SHOULD FORM ALONG THIS FRONT DURING THE
AFTERNOON AND EVENING HOURS AS IT MOVES ACROSS THE OUTLOOK AREA...WITH
DAMAGING WINDS AND LARGE HAIL THE MOST LIKELY SEVERE THREATS. AHEAD
OF THIS COLD FRONT...HEAT INDEX READINGS MAY AGAIN CLIMB INTO THE
MIDDLE TO UPPER 90S ACROSS EAST CENTRAL KANSAS INTO CENTRAL MISSOURI
DURING THE AFTERNOON. IF AREAS OF HEAVY RAIN OCCURS, LOCALIZED
FLOODING WILL ALSO BE A CONCERN.

A BRIEF DRY PERIOD IS EXPECTED ON SUNDAY WITH COOLER
TEMPERATURES AND DRIER AIR...BUT THE WEATHER PATTERN WILL BECOME VERY ACTIVE
ONCE AGAIN FROM MONDAY THROUGH THURSDAY WITH THUNDERSTORMS POSSIBLE
EACH AND EVERY DAY. THE GREATEST CHANCE FOR SEVERE WEATHER APPEARS TO
BE DURING THE MONDAY NIGHT THROUGH TUESDAY NIGHT TIME FRAME. IN
ADDITION...DUE TO THE PROLONGED NATURE OF THE RAIN THREAT AND THE
RECENT HEAVY RAINS...THE THREAT FOR WIDESPREAD FLOODING WILL BE INCREASING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN
ON SATURDAY.

MJ

In the hours before

Special weather statement, Jun 4, 3:53 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 PM CDT FRI JUN 4 2010

MOZ013-014-022-042215-
CALDWELL MO-DAVIESS MO-DE KALB MO-
453 PM CDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIESS...
NORTHWESTERN CALDWELL AND EASTERN DEKALB COUNTIES UNTIL 515 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYSVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GALLATIN...HAMILTON...WEATHERBY...SANTA ROSA...WINSTON...KIDDER...
  ALTAMONT AND JAMESON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4004 9395 3973 9393 3977 9439 3997 9442
TIME...MOT...LOC 2152Z 268DEG 26KT 3988 9425

CUTTER
Local storm report, Jun 4, 4:01 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             MAYSVILLE               39.89N 94.36W
06/04/2010  M0.25 INCH       DEKALB             MO   LAW ENFORCEMENT

            PEA SIZE HAIL AT 1652.

&&

KBRONIS
Special weather statement, Jun 4, 4:02 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT FRI JUN 4 2010

MOZ007-008-016-017-042230-
ADAIR MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
502 PM CDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHUYLER...SOUTHEASTERN
PUTNAM...NORTHEASTERN SULLIVAN AND NORTHERN ADAIR COUNTIES UNTIL 530
PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GREEN CITY...OR 12 MILES
SOUTHEAST OF UNIONVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENTOP...QUEEN CITY AND WORTHINGTON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4047 9243 4020 9240 4028 9292 4040 9295
TIME...MOT...LOC 2201Z 268DEG 26KT 4034 9283

CUTTER
Special weather statement, Jun 4, 4:22 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 PM CDT FRI JUN 4 2010

MOZ012>014-020>022-042300-
ANDREW MO-BUCHANAN MO-CALDWELL MO-CLINTON MO-DAVIESS MO-DE KALB MO-
522 PM CDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...NORTHEASTERN
BUCHANAN...NORTHERN CALDWELL...NORTHERN CLINTON...DEKALB AND
SOUTHEASTERN ANDREW COUNTIES UNTIL 600 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALLATIN TO 6 MILES
EAST OF MAYSVILLE TO CLARKSDALE...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CAMERON...HAMILTON...STEWARTSVILLE...JAMESPORT...OSBORN...
  BRECKENRIDGE...KIDDER AND LOCK SPRINGS.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4001 9377 3967 9377 3968 9480 3986 9480
      4001 9440
TIME...MOT...LOC 2222Z 273DEG 28KT 3989 9396 3986 9420
          3977 9452

CUTTER

The radar

The Pleasant Hill radar (KEAX), 128 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

36 hail, 6 flash flood, 2 tornado, 2 flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Daviess

When
June 4, 4:23 PM CST
Where
Daviess County, 3.36 mi NW of Gallatin
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.950, -94.020

Hail, Daviess

When
June 4, 4:30 PM CST
Where
Daviess County, 1.06 mi E of Gallatin
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.920, -93.950

Hail, Daviess

When
June 4, 4:42 PM CST
Where
Daviess County, 1.26 mi ESE of Jamesport
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
39.960, -93.800

Hail, Grundy

When
June 4, 4:49 PM CST
Where
Grundy County, 1.26 mi WSW of Coburn
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
39.970, -93.750

Hail, Clinton

When
June 4, 5:00 PM CST
Where
Clinton County, 2.66 mi W of Turney
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.630, -94.380

Hail, Grundy

When
June 4, 5:07 PM CST
Where
Grundy County, 3.46 mi WSW of Laredo
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.010, -93.510

Hail, Clinton

When
June 4, 5:16 PM CST
Where
Clinton County, 7 mi SW of Cameron
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
39.678, -94.293

Tornado, Adair

When
June 4, 5:20 PM CST to 5:21 PM CST
Where
Adair County, 2.96 mi SE of Loeffler
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Reported by
Trained Spotter
Coordinates
40.050, -92.840

An EF0 tornado touchdown was observed at 17:20 CST, 2 miles northeast of the junction of Highway 129 and Highway 11. The tornado was over rural land and lifted at 17:21 CST. No damage was observed.

Tornado, Macon

When
June 4, 5:27 PM CST to 5:28 PM CST
Where
Macon County, 1.48 mi NNE of Ethel
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Reported by
Public
Coordinates
39.920, -92.740

A brief EF0 tornado touchdown was observed at 17:27 CST, over rural fields between Ethel and Elmer. The tornado lifted at 17:28 CST and no damage was observed.

Flash Flood, Clinton

When
June 4, 5:28 PM CST to 11:28 PM CST
Where
Clinton County, 1.74 mi WNW of Gridley to 0.61 mi N of Turney
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.690, -94.300

Three to four feet of water was reported over T Highway, just west of M Highway.

Hail, Clinton

When
June 4, 5:35 PM CST
Where
Clinton County, 2.24 mi ESE of Turney
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.620, -94.290

Hail, Caldwell

When
June 4, 5:48 PM CST
Where
Caldwell County, 4.31 mi W of Barwick
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
39.690, -94.210

Hail, Macon

When
June 4, 5:52 PM CST
Where
Macon County, 2.76 mi S of Barnesville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.860, -92.620

Hail, De Kalb

When
June 4, 5:55 PM CST
Where
De Kalb County, 5.49 mi ENE of Osborn
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.770, -94.270

Hail, Macon

When
June 4, 6:20 PM CST
Where
Macon County, 2.76 mi N of Macon Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.770, -92.470

Hail, Ray

When
June 4, 6:27 PM CST
Where
Ray County, 1.75 mi NW of Knoxville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.470, -94.040

Hail, Macon

When
June 4, 6:31 PM CST
Where
Macon County, 2.74 mi WSW of Anabel
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.740, -92.400

Hail, Caldwell

When
June 4, 6:41 PM CST
Where
Caldwell County, 2.54 mi WSW of Hamilton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.710, -94.040

Hail, Schuyler

When
June 4, 7:05 PM CST
Where
Schuyler County, Greentop
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
40.350, -92.570

Hail, Caldwell

When
June 4, 7:06 PM CST
Where
Caldwell County, 1.27 mi WNW of Cowgill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.580, -93.950

Hail, Caldwell

When
June 4, 7:14 PM CST
Where
Caldwell County, 0.69 mi S of Cowgill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.560, -93.930

Flash Flood, De Kalb

When
June 4, 7:25 PM CST to June 5, 12:25 AM CST
Where
De Kalb County, 7.44 mi ENE of Osborn to 7.86 mi ENE of Osborn
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.790, -94.240

A high water rescue was needed due to flash flooding.

Hail, De Kalb

When
June 4, 7:45 PM CST
Where
De Kalb County, Stewartsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.750, -94.500

Flash Flood, Caldwell

When
June 4, 8:25 PM CST to June 5, 2:25 AM CST
Where
Caldwell County, 6.2 mi WSW of Kidder to 7.08 mi WSW of Kidder
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.750, -94.230

Several inches of water was reported over the road, at the intersection of Highways 36 and J.

Flash Flood, De Kalb

When
June 4, 8:25 PM CST to June 5, 2:25 AM CST
Where
De Kalb County, 6.94 mi E of Osborn to 7.8 mi E of Osborn
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.740, -94.240

Evacuations were needed in Cameron, for 8 to 12 people in 6 to 8 trailers. Water was as deep as 6 feet.

Hail, Clinton

When
June 4, 8:27 PM CST
Where
Clinton County, 1.74 mi ENE of Gridley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.690, -94.240

Hail, De Kalb

When
June 4, 8:32 PM CST
Where
De Kalb County, 1.27 mi ENE of Maysville
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
39.890, -94.360

Hail, De Kalb

When
June 4, 8:57 PM CST
Where
De Kalb County, 7.04 mi ENE of Osborn
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.770, -94.240

Hail, Caldwell

When
June 4, 8:58 PM CST
Where
Caldwell County, 0.87 mi SE of Polo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.540, -94.040

Hail, Caldwell

When
June 4, 9:15 PM CST
Where
Caldwell County, 1.06 mi E of Kidder
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.780, -94.100

Hail, Caldwell

When
June 4, 9:30 PM CST
Where
Caldwell County, 0.69 mi N of Hamilton
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.740, -94.000

Hail, Ray

When
June 4, 9:30 PM CST
Where
Ray County, 2.14 mi SSE of Georgeville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.450, -93.920

Flash Flood, Caldwell

When
June 4, 9:34 PM CST to June 5, 3:34 AM CST
Where
Caldwell County, 1.27 mi WNW of Hamilton to 0.85 mi W of Hamilton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.740, -94.020

Water was reported running over the road, at the intersection of Old Highway 36 and Highway P.

Hail, Daviess

When
June 4, 9:39 PM CST
Where
Daviess County, 0.53 mi E of Winston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.870, -94.140

Hail, Daviess

When
June 4, 9:43 PM CST
Where
Daviess County, 0.69 mi N of Winston
Measured
1.25 in hail
Reported by
Public
Coordinates
39.880, -94.150

Thunderstorm Wind, Caldwell

When
June 4, 9:54 PM CST
Where
Caldwell County, 1.27 mi ESE of Kidder
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.770, -94.100

Semi truck was blown over at the intersection of Highways 36 and 7.

Flood, Daviess

When
June 4, 9:55 PM CST to June 5, 3:55 AM CST
Where
Daviess County, 3 mi SW of Winston to 4.65 mi N of Mabel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.839, -94.190

Two to four inches of water was reported across area roads.

Flood, Daviess

When
June 4, 10:20 PM CST to June 5, 4:20 AM CST
Where
Daviess County, Altamont to 0.68 mi S of Altamont
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.880, -94.100

Several inches of water was reported over area roads.

Hail, Harrison

When
June 4, 10:25 PM CST
Where
Harrison County, Bethany
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.270, -94.030

Hail, Harrison

When
June 4, 10:28 PM CST
Where
Harrison County, Bethany
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.270, -94.030

Hail, Caldwell

When
June 4, 10:50 PM CST
Where
Caldwell County, 1.27 mi ESE of Breckenridge
Measured
1 in hail
Reported by
Public
Coordinates
39.760, -93.800

Hail, Harrison

When
June 4, 10:52 PM CST
Where
Harrison County, Bethany
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.270, -94.030

Hail, Grundy

When
June 4, 10:54 PM CST
Where
Grundy County, 0.69 mi S of (P35)spickard
Measured
0.88 in hail
Reported by
Public
Coordinates
40.240, -93.720

Hail, Caldwell

When
June 4, 11:00 PM CST
Where
Caldwell County, 1.27 mi ESE of Breckenridge
Measured
2 in hail
Reported by
Public
Coordinates
39.760, -93.800

Hail, Grundy

When
June 4, 11:59 PM CST
Where
Grundy County, 0.53 mi E of Trenton Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.080, -93.590

Hail, Linn

When
June 5, 12:40 AM CST
Where
Linn County, 4.95 mi NNE of Purdin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.020, -93.160

Flash Flood, Harrison

When
June 5, 6:12 AM CST to 12:12 PM CST
Where
Harrison County, 0.69 mi N of Cainsville to 1.44 mi WSW of Cainsville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.440, -93.770

Highway N was reported impassable, due to running water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyThe tornado archive for Missouri, 2010Warnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242433, 242434, 242435, 242436, 242437, 242438, 242439, 244396, 244397, 242423, 242440, 242444, 242442, 242443, 242445, 242446, 242447, 242448, 242458, 242449, 242450, 242425, 242451, 242426, 242427, 242452, 242454, 242455, 242456, 242457, 242459, 242460, 242428, 242461, 242471, 242472, 242500, 242502, 242464, 242462, and more.